Coherent bets under partially resolving uncertainty and belief functions

Abstract

By considering situations of partially resolving uncertainty, a one-to-one correspondence between belief functions and coherent betting systems à la de Finetti is shown to exist.

This is a preview of subscription content, log in to check access.

References

  1. 1.

    A. P. Dempster: 1967, ‘Upper and lower probabilities induced by a multivalued mapping’, Annals of Mathematical Statistics 38, 325–339.

    Google Scholar 

  2. 2.

    B. de Finetti: 1974, Theory of Probabilities, Vol. 1, Wiley, New York.

    Google Scholar 

  3. 3.

    D. Gale: 1960, The Theory of Linear Economic Models, McGraw Hill, New York.

    Google Scholar 

  4. 4.

    L. J. Savage: 1972, The Foundations of Statistics (2d ed.), Dover Publications, New York.

    Google Scholar 

  5. 5.

    G. Shafer: 1976, A Mathematical Theory of Evidence, Princeton University Press, Princeton.

    Google Scholar 

Download references

Author information

Affiliations

Authors

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Jaffray, J. Coherent bets under partially resolving uncertainty and belief functions. Theor Decis 26, 99–105 (1989). https://doi.org/10.1007/BF00159221

Download citation

Keywords

  • decision theory
  • uncertainty
  • betting system
  • Dutch book
  • belief function